MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEM14040
Medical Device Problem Codes Break (1069); Migration or Expulsion of Device (1395); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that upon removal of the delivery system post bareback stent graft deployment next to the arterial anastomosis of the vein of the right upper arm fistula, the tip of the delivery system allegedly broke off from the device and migrated to the pulmonary artery of the lung of the patient.The tip of the delivery system remained inside the patient.Current patient status is unknown.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was performed.The lot records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.The review shows that no remarkable incidents occurred during the manufacturing process.No relevant manufacturing process changes were implemented, that could have led to the event reported.No additional complaint has been reported for this lot number previously.Investigation summary: based on the returned stent graft delivery system, a break of the tip of the distal end of the outer sheath could be confirmed; the distal tip including radiopaque sheath marker was found torn off.The outer sheath was found to be elongated, which indicated that high deployment forces were present during deployment.A migration of the detached part could not be confirmed, as no x-ray images were provided.Based on the sample returned no indication for a manufacturing related cause could be found.However, based on the information available and the evaluation of the sample returned, a definite root cause for the reported event could not be determined.Labeling review: in reviewing the labeling supplied with this product it was found that the instructions for use (ifu) sufficiently address the potential risk.The ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device." regarding the anatomy of the placement site the ifu states: "the safety and effectiveness of the device when placed across a tight bend including the terminal cephalic arch or across the elbow joint has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure." regarding the use of accessories the ifu states: "materials required for the fluency® plus endovascular stent graft procedure: introducer sheath with appropriate inner diameter".(b)(4).
 
Event or Problem Description
It was reported that upon removal of the delivery system post bareback stent graft deployment next to the arterial anastomosis of the vein of the right upper arm fistula, the tip of the delivery system allegedly broke off from the device and migrated to the pulmonary artery of the lung of the patient.The tip of the delivery system remained inside the patient.Patient status is unknown.

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key6939295
Report Number2020394-2017-01319
Device Sequence Number19145233
Product Code PFV
UDI-Device Identifier04049519008684
UDI-Public(01)04049519008684(17)200615(10)ANBT1919
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2020
Device Model NumberFEM14040
Device Catalogue NumberFEM14040
Device Lot NumberANBT1919
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2017
Initial Date Received by Manufacturer 09/14/2017
Supplement Date Received by Manufacturer12/21/2017
Initial Report FDA Received Date10/10/2017
Supplement Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Weight74